I have a question. Estrogen shows cardioprotective effect before menopause. But, it increases the risk of CVS diseases if taken in oral contraceptive pills. And, they say that oral contraceptive pills should be avoided after 40 years because of CVS complications. I am not getting it. If it is cardioprotective, then why cannot it be given after 40 when estrogen levels in the body decrease? Also, I wanted to know, whether these side effects of oral contraceptive pills are dose dependent. Because, normally in young women estrogen is cardioprotective, but if given extra from the outside, it is increased in the body than required and so, it cause complications. Is this true? Please explain.
Welcome to icliniq.com.
Natural estrogen is cardioprotective as it increases the level of HDL (high-density lipoprotein) and decreases the level of LDL (low-density lipoprotein).
Oxidation of LDL cholesterol is believed to be the initiator of atherosclerosis. Estradiol and other estrogens are believed to inhibit this process.
Hormone replacement therapy - HRT rapidly increases the level of C-reactive proteins in the body, a marker of inflammation associated with increased risk of cardiovascular disease.
Recently, two major studies found that HRT in postmenopausal women increases the risk of breast cancer.
Another study proved that HRT in postmenopausal women increases the risk of cardiac events and thrombosis. Hence, women should be advised to cease therapy postmenopause.
However, a detailed analysis showed that the time of initiating HRT postmenopause plays a crucial role. When initiated within five years of menopause in a healthy woman estrogen-based HRT has far more benefits than adverse outcomes.
The pros of HRT includes:
The cons of HRT are:
So, pros and cons are to be evaluated before initiating HRT in postmenopausal women.
For more information consult a cardiologist online -->https://www.icliniq.com/ask-a-doctor-online/cardiologist
Was this answer helpful?|
Effexor is also known for its cardiovascular side effect like hypertension ... Read fullIs there any treatment other than hormonal pills for perimenopause symptoms?
.. really sad to hear about your mother but I would like to add into your information that evidence suggests that HRT does not significantly increase the risk of breast cancer. It is only contraindicated if the person taking HRT has breast cancer alr... Read fullI am 37 years old and have painful irregular periods. Is it due to menopause?
.. symptoms you have mentioned are those of menopause. You have a laboratory confirmation also. Nowadays ladies are entering the menopausal stage at a younger age. To alley these discomforts you can have HRT (hormone replacement therapy). Specificall... Read full
Ask your health query to a doctor online?Ask a Cardiologist Now